User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse




Journal Article

Asymptotics of solutions of the Einstein equations with positive cosmological constant


Rendall,  Alan D.
Geometric Analysis and Gravitation, AEI-Golm, MPI for Gravitational Physics, Max Planck Society;

External Ressource
No external resources are shared
Fulltext (public)

(Preprint), 258KB

Supplementary Material (public)
There is no public supplementary material available

Rendall, A. D. (2004). Asymptotics of solutions of the Einstein equations with positive cosmological constant. Annales Henri Poincare, 5(6), 1041-1064.

Cite as: http://hdl.handle.net/11858/00-001M-0000-0013-50DF-B
A positive cosmological constant simplifies the asymptotics of forever expanding cosmological solutions of the Einstein equations. In this paper a general mathematical analysis on the level of formal power series is carried out for vacuum spacetimes of any dimension and perfect fluid spacetimes with linear equation of state in spacetime dimension four. For equations of state stiffer than radiation evidence for development of large gradients, analogous to spikes in Gowdy spacetimes, is found. It is shown that any vacuum solution satisfying minimal asymptotic conditions has a full asymptotic expansion given by the formal series. In four spacetime dimensions, and for spatially homogeneous spacetimes of any dimension, these minimal conditions can be derived for appropriate initial data. Using Fuchsian methods the existence of vacuum spacetimes with the given formal asymptotics depending on the maximal number of free functions is shown without symmetry assumptions.